Cookies?
Library Header Image
LSE Research Online LSE Library Services

Chromatic polynomials and toroidal graphs

Biggs, Norman (2017) Chromatic polynomials and toroidal graphs. Australasian Journal of Combinatorics, 67 (2). pp. 235-242. ISSN 2202-3518

[img]
Preview
PDF - Published Version
Download (335kB) | Preview

Abstract

The chromatic polynomials of some families of quadrangulations of the torus can be found explicitly. The method, known as ‘bracelet theory’ is based on a decomposition in terms of representations of the symmetric group. The results are particularly appropriate for studying the limit curves of the chromatic roots of these families. In this paper these techniques are applied to a family of quadrangulations with chromatic number 3, and a simple parametric equation for the limit curve is obtained. The results are in complete agreement with experimental evidence.

Item Type: Article
Official URL: https://ajc.maths.uq.edu.au/?page=home
Additional Information: © 2017 The Author
Divisions: Mathematics
Subjects: Q Science > QA Mathematics
Sets: Departments > Mathematics
Date Deposited: 01 Feb 2017 14:55
Last Modified: 20 Mar 2019 03:11
URI: http://eprints.lse.ac.uk/id/eprint/69174

Actions (login required)

View Item View Item

Downloads

Downloads per month over past year

View more statistics